Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 7, 2012, 4:30 PM EDT for Clarion County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 4:30 PM EDT (20:30 UTC)
- Expired
- May 7, 2012, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 100 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS51 KPBZ 072030 SVRPBZ PAC031-072130- /O.NEW.KPBZ.SV.W.0017.120507T2030Z-120507T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 530 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLIGO...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIGO... LIMESTONE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4123 7927 4107 7921 4105 7947 4111 7952 TIME...MOT...LOC 2030Z 252DEG 12KT 4109 7945 $$ 15
3 follow-up statements
256 WWUS51 KPBZ 072041 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 441 PM EDT MON MAY 7 2012 PAC031-072130- /O.CON.KPBZ.SV.W.0017.000000T0000Z-120507T2130Z/ CLARION PA- 441 PM EDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CLARION COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIMESTONE...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIGO... LIMESTONE... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WIND...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS...WIND DAMAGE...OR FLOOD PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4107 7941 4111 7952 4123 7927 4107 7921 TIME...MOT...LOC 2040Z 250DEG 19KT 4112 7936 $$ 15
441 WWUS51 KPBZ 072116 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EDT MON MAY 7 2012 PAC031-072130- /O.CON.KPBZ.SV.W.0017.000000T0000Z-120507T2130Z/ CLARION PA- 516 PM EDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CLARION COUNTY... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIMESTONE...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMESTONE... THIS STORM WAS PART OF A CLUSTER THAT WAS REFORMING OVER CLARION COUNTY. IN ADDITION TO HAIL AND DAMAGING WIND...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY AND DO NOT DRIVE THROUGH AREAS WHERE WATER IS FLOWING OVER ROADS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4112 7936 4117 7936 4123 7927 4108 7921 TIME...MOT...LOC 2114Z 273DEG 12KT 4114 7930 $$ 15
421 WWUS51 KPBZ 072127 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 527 PM EDT MON MAY 7 2012 PAC031-072137- /O.EXP.KPBZ.SV.W.0017.000000T0000Z-120507T2130Z/ CLARION PA- 527 PM EDT MON MAY 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CLARION COUNTY EXPIRES AT 530 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4112 7936 4117 7936 4123 7927 4108 7921 TIME...MOT...LOC 2127Z 273DEG 12KT 4114 7924 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:40 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 7, 2:40 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT MON MAY 7 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES TUESDAY AND PUSH A COLD FRONT SOUTH OF THE OHIO VALLEY LATER TUESDAY. THIS WILL BRING SHOWERS AND A FEW THUNDERSTORMS LATER MONDAY THROUGH TUESDAY WITH COOLER TEMPERATURES BY MID WEEK. && .NEAR TERM /THROUGH TUESDAY/... A WARM FRONT EXTENDS EAST WEST THIS EVENING ACROSS EASTERN OHIO IN WESTERN PENNSYLVANIA NORTH OF PITTSBURGH. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE MOST LIKELY ACROSS THE I80 CORRIDOR' NORTH OF THE WARM FRONT WITH MORE WIDELY SCATTERED SHOWERS IN THE SOUTH. SOME STORMS COULD APPROACH SEVERE LIMITS DURING THE EVENING HOURS. THESE SLOW MOVING STORM CAN ALSO PRODUCE HEAVY RAIN WITH AN INCH IN LESS THAN ONE HOUR POSSIBLE. IF THESE STORMS PERSIST OVER THE SAME AREA FOR SEVERAL HOURS STREAM OR URBAN FLOODING COULD RESULT. THE SHOWERS AND STORMS MAY BECOME MORE NUMEROUS TOWARD DAYBREAK TUESDAY AS THE COLD FRONT WITH THE SYSTEM DRAWS CLOSER. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY UNTIL THE FRONT MOVES EAST OF THE DISTRICT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE SLOW MOVING COLD FRONT WILL PUSH EAST OF THE DISTRICT BY TUESDAY EVENING...BUT A GOOD UPPER TROF BEHIND THE FRONT WILL BRING A CONTINUED CHANCE OF SHOWERS FOR TUESDAY NIGHT INTO WEDNESDAY. LOW LEVEL MOISTURE WILL BE DIMINISHING TUESDAY NIGHT INTO WEDNESDAY WHICH WILL REDUCE THE THREAT OF HEAVY RAIN. THE COLD FRONT FINALLY DOES KICK SOUTHEAST OF THE AREA BY WEDNESDAY AS THE NORTHERN STREAM DIPS WELL SOUTH OF WHERE IT HAS TAKEN RESIDENCE IN RECENT WEEKS. AS THIS OCCURS...UPPER TROUGHING BECOMES CENTERED OVER THE CWA FROM WEDNESDAY THROUGH THURSDAY. WITH COLDER AIR ALOFT ENTERING THE PICTURE. SOME SHOWERS ARE POSSIBLE ON WEDNESDAY AFTERNOON WITH HEATING AND THE COLD POOL ALOFT. COOLER DRIER AIR WILL FEED INTO THE DISTRICT WITH HIGH PRESSURE FOR THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL THEN MOVE INTO THE OHIO VALLEY KEEPING THE WEATHER DRY THROUGH SATURDAY. A COLD FRONT IS PROGGED TO BRING SCATTERED SHOWERS SUNDAY. TEMPERATURES ARE FORECAST TO BE A FEW DEGREES BELOW NORMAL THURSDAY AND FRIDAY...WARMING TO SLIGHTLY ABOVE NORMAL FOR THE WEEKEND. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A WARM FRONT WILL CONTINUE TO PUSH INTO NORTHERN PA THIS AFTERNOON. AS SURFACE HEATING CONTINUES THIS AFTERNOON...WIDELY SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE WARM SECTOR. INCLUDED TEMPO GROUPS FOR THUNDERSTORMS FOR MOST TERMINAL LOCATIONS THIS AFTERNOON...WITH IFR RESTRICTIONS POSSIBLE IN HEAVY RAIN. PREVAILING CONDITIONS WILL LOWER TO MVFR AND SHOWERS SHOULD BECOME MORE NUMEROUS LATER TONIGHT INTO TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST. IFR RESTRICTIONS ARE ALSO POSSIBLE IN SCATTERED EMBEDDED THUNDERSTORMS AND HEAVY RAIN. .OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... MVFR AND AREAS OF IFR RESTRICTIONS IN PRECIPITATION AND FOG WILL LIKELY PERSIST THROUGH WEDNESDAY AS THE COLD FRONT SLOWLY MOVES EAST THROUGH THE REGION AND AN UPPER TROUGH SLOWLY CROSSES THE OHIO VALLEY. CONDITIONS SHOULD IMPROVE TO VFR FOR THURSDAY AND FRIDAY AS SURFACE HIGH PRESSURE WITH DRIER AIR MOVES IN FROM THE WEST. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 7, 12:35 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT MON MAY 7 2012 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-022-081645- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1235 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. SOME OF THESE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. IF HEAVY RAIN PERSISTS IN THE SAME AREA FOR SEVERAL HOURS...STREAM FLOODING COULD RESULT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-016-023-074-076-WVZ023-041-081645- GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 1235 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 7, 2:57 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT MON MAY 7 2012
OHZ039-048-072000-
COSHOCTON OH-TUSCARAWAS OH-
257 PM EDT MON MAY 7 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
COSHOCTON AND TUSCARAWAS...
AT 252 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 5 MILES WEST OF BALTIC...MOVING
NORTHEAST AT 15 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
HALF INCH HAIL AND WIND GUSTS TO 40 MPH.
THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN THAT WILL POND WATER ON
ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
BAKERSVILLE... BALTIC... SUGARCREEK...
STONE CREEK... GNADENHUTTEN... STRASBURG...
UHRICHSVILLE... NEW PHILADELPHIA... DENNISON...
BOLIVAR... DOVER...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4045 8168 4061 8167 4066 8141 4037 8130
4031 8182 4045 8183Special weather statement, May 7, 3:28 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT MON MAY 7 2012
PAZ007-008-014-015-072015-
BUTLER PA-CLARION PA-MERCER PA-VENANGO PA-
328 PM EDT MON MAY 7 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUTLER...SOUTHEASTERN
MERCER...SOUTHERN VENANGO AND WEST CENTRAL CLARION COUNTIES...
AT 324 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF SLIPPERY ROCK TO 5 MILES SOUTHWEST OF EAU CLAIRE...
MOVING NORTHEAST AT 15 MPH.
THESE STORMS MAY PRODUCE HAIL UP TO DIME SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SLIPPERY ROCK... GROVE CITY... EAU CLAIRE...
EMLENTON... CLINTONVILLE... KENNERDELL...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4130 7943 4116 7968 4117 7969 4115 7969
4107 7986 4105 8012 4107 8010 4112 8015
4112 8018 4126 7991Special weather statement, May 7, 3:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT MON MAY 7 2012
OHZ041-PAZ020-072030-
BEAVER PA-COLUMBIANA OH-
348 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEAVER AND
SOUTHEASTERN COLUMBIANA COUNTIES...
AT 343 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MILLPORT...MOVING EAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SALINEVILLE... LISBON...
BEAVER CREEK STATE PARK... SHIPPINGPORT...
DARLINGTON... BLACKHAWK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4061 8035 4061 8052 4063 8052 4064 8054
4062 8057 4063 8061 4060 8065 4060 8086
4064 8086 4065 8088 4078 8090 4085 8038Special weather statement, May 7, 4:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT MON MAY 7 2012 OHZ057-058-072100- GUERNSEY OH-MUSKINGUM OH- 417 PM EDT MON MAY 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MUSKINGUM AND SOUTHWESTERN GUERNSEY COUNTIES... AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF DUNCAN FALLS...MOVING EAST AT 20 MPH. THIS STORM WILL PRODUCE PEA-SIZED HAIL. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... ZANESVILLE... CANNELVILLE... PHILO... DUNCAN FALLS... BRIDGEVILLE... CHANDLERSVILLE... NORWICH... NEW CONCORD... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4012 8170 3991 8159 3979 8202 3996 8212
Special weather statement, May 7, 4:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT MON MAY 7 2012
PAZ014-020-072115-
BEAVER PA-BUTLER PA-
426 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEAVER AND SOUTHWESTERN
BUTLER COUNTIES...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BLACKHAWK...MOVING EAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
BLACKHAWK... DARLINGTON... BEAVER FALLS...
BEAVER... FOMBELL... ZELIENOPLE...
EVANS CITY... CRANBERRY...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4067 8003 4067 8015 4064 8015 4063 8052
4083 8052 4086 8030 4085 8016 4088 8016
4089 8006Special weather statement, May 7, 4:29 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT MON MAY 7 2012
PAZ008-014>016-072130-
BUTLER PA-CLARION PA-JEFFERSON PA-VENANGO PA-
429 PM EDT MON MAY 7 2012
...THUNDERSTORMS MOVING THROUGH BUTLER...CLARION...JEFFERSON AND
VENANGO COUNTIES...
AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER SLIGO...MOVING NORTHEAST AT 20
MPH. OTHER STRONG STORMS WERE JUST WEST OF SLIGO AND NEAR EMLENTON.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
VAN... SLIGO... SENECA...
RIMERSBURG... OIL CITY... KNOX...
KENNERDELL... EMLENTON... EAU CLAIRE...
CLINTONVILLE... CLARION... LIMESTONE...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4156 7964 4148 7951 4144 7952 4144 7948
4138 7948 4138 7941 4141 7940 4114 7896
4099 7952 4102 7960 4104 7960 4106 7966
4117 7969 4107 7969 4120 7994The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:07 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 53 min |
| May 7, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 61 min |
| May 7, 2:51 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 54 min |
| May 7, 3:28 PM EDT | Special Weather Statement | PBZ | Venango | 47 min |
| May 7, 4:26 PM EDT | Special Weather Statement | PBZ | Beaver | 49 min |
| May 7, 4:29 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson, Venango | 61 min |
| May 7, 4:36 PM EDT | Special Weather Statement | PBZ | Beaver | 39 min |
| May 7, 5:11 PM EDT | Special Weather Statement | PBZ | Armstrong | 64 min |
| May 7, 5:45 PM EDT | Special Weather Statement | PBZ | Greene | 45 min |
| May 7, 5:49 PM EDT | Special Weather Statement | PBZ | Allegheny | 56 min |
| May 7, 6:21 PM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 54 min |
| May 7, 7:43 PM EDT | Special Weather Statement | PBZ | Mercer | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.